I have always felt that my MS medicine has really helped me. On the other hand, I have also been afraid of the side effects that come along with the benefits. Some MS medications have even been found to have deadly effects. My worry is that I am taking so many drugs that the negative damage will overshadow the positive returns. I have learned to live with most of the minimal secondary effects but recently my fear of a more resilient side effect came to fruition.
A short time ago, I was diagnosed with Glaucoma. I was prescribed eye drops and instructed to administer one drop in each eye nightly. A month went by with no problems. Then one day I woke up and my eyelids were covered with an itchy pimply rash. It scared the daylights out of me. When I first saw my face I screamed. I began to think,”Am I contagious?” I have always had eye problems. The worst was when I lost my sight for two days, so I am very sensitive to any type of irritation around my eye area.
After seeing my face, I gathered myself together and headed to the nearest pharmacy in search of a quick fix but nothing seemed to work. I am currently on eleven different MS related drugs. Yes 11! For two hours, I blamed every one of those pills before I remembered I was taking the Glaucoma eye drops. I called my Optometrist and he said that my skin inflammation was highly unusual but recommended that I discontinue using the eye drops. As I hung up the phone, I smiled and couldn’t help but think...at least it’s not MS this time!
Because of the doctor’s skepticism, I wasn’t 100% sure if the eye drops caused the break out. The thing is, it could have been caused by any of the drugs that I am currently taking and that is what scares me. Luckily only two days after stopping the eye drops the bumps were gone.
I guess living with side effects is a part of my life for the unforeseeable future, I just hope that it remains minimal.